Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at May 29, 2007, 4:26 PM CDT for Lincoln County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2007, 4:26 PM CDT (21:26 UTC)
- Expired
- May 29, 2007, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:44 PM CDT | FLASH FLOOD | 1 Sse North Platte, NE | WATER OVER STATE FARM ROAD EAST OF HIGHWAY 83. |
| May 29, 4:44 PM CDT | FLASH FLOOD | 2 E Dickens, NE | ON HIGHWAY 23 2-3 MILES EAST OF DICKENS WAS 1 FOOT DEEP OVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 292129 FFWLBF NEC111-300030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 426 PM CDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF NORTH PLATTE... * UNTIL 730 PM CDT * AT 423 PM CDT(323 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL CONTINUED TO REMAIN STATIONARY FROM NEAR ARNOLD TO NORTH PLATTE TO EXTREME SOUTHWEST LINCOLN COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...WELLFLEET...MAXWELL...DICKENS AND BRADY EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH PLATTE. LAT...LON 4138 10096 4071 10124 4068 10023 4139 10024 $$ JWS
2 follow-up statements
000 WGUS73 KLBF 292246 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 544 PM CDT TUE MAY 29 2007 NEC111-300030- LINCOLN NE- 544 PM CDT TUE MAY 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR LINCOLN COUNTY... AT 541 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MAXWELL TO WELLFLEET...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF NORTH PLATTE TO 14 MILES WEST OF CURTIS...MOVING EAST AT 10 MPH. WATER 1 FOOT DEEP WAS REPORTED CROSSING HIGHWAY 23...3 MILES EAST OF DICKENS. IN ADDITION...AREAS OF STATE FARM ROAD EAST OF HIGHWAY 83 WERE REPORTED UNDER WATER. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...BRADY...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH PLATTE. LAT...LON 4138 10096 4071 10124 4068 10023 4139 10024 $$ JWS
000 WGUS73 KLBF 292350 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 648 PM CDT TUE MAY 29 2007 NEC111-300030- LINCOLN NE- 648 PM CDT TUE MAY 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR LINCOLN COUNTY... AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BRADY TO HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...OR ALONG A LINE EXTENDING FROM 25 MILES EAST OF NORTH PLATTE TO CURTIS...MOVING EAST AT 5 MPH. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS LINCOLN COUNTY THROUGH 730 PM CDT AS WELL. THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF LINCOLN COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH PLATTE. LAT...LON 4138 10096 4071 10124 4068 10023 4139 10024 $$ JWS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:38 PM CDT, 48 minutes earlier.
Area forecast discussion, May 29, 3:38 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT TUE MAY 29 2007 .DISCUSSION... UPPER LEVEL ENERGY WILL SWING ACROSS FCST AREA THIS EVENING. ANOTHER MCS IS FCST TO DEVELOP IN ADDITION TO THE ONE THAT IS ONGOING THIS AFTERNOON. HEAVIEST RAIN IS FCST THROUGH MIDNIGHT ACROSS CENTRAL AND SOUTHERN ZONES AND THEN JUST THE NORTHEAST BETWEEN MIDNIGHT AND MORNING. THE FLASH FLOOD WATCH RUNS UNTIL 7 AM CDT. FLOODING LAST NIGHT TOOK OUT A COUPLE BRIDGES ENHANCING THE NIGHTTIME DANGERS OF FLOODING SO THE WATCH RUNS UNTIL DAYLIGHT. TORNADO WATCH NUMBER 304 RUNS UNTIL 9 PM CDT. NUMEROUS FUNNELS HAVE BEEN SIGHTED THIS AFTN BUT THINGS HAVE SETTLED DOWN SOME. TORNADO POTENTIAL IS EXPECTED TO INCREASE LATE THIS AFTN AND THIS EVENING AS NEXT MAJOR WAVE MOVES ACROSS COLO AND INTO SWRN NEB. THE OFFICIAL QPF FCST IS A BLEND OF THE HPC AND NAM12 SOLNS. THIS PLACES SWRN AND NERN PORTIONS OF FCST IN A FLASH FLOOD WATCH. THE GFS IS FARTHER NW WITH THE SECOND HEAVY RAIN CENTER EXPECTED TO FORM THIS EVENING. SFC FOCUS FAVORS THE MORE SOUTHERLY NAM12 SOLN. 1 TO 2 INCHES OF RAIN IS POSSIBLE TONIGHT. WEDNESDAY...UPPER LEVEL ENERGY AND SFC FOCUS WILL BE CLEAR OF THE AREA. SOME LINGERING MORNING SHRA AND TSTMS FOLLOWED BY CLEARING ACROSS MOST OF THE AREA. PROXIMITY OF THE UPPER LEVEL LOW SWIRLING ACROSS THE DAKOTAS PRESUMABLY WILL PRODUCE SOME AFTN AND EVENING SHRA AND TSTMS NORTH. FOR THURSDAY THE FCST FOLLOWS A BLEND OF THE GFS AND NAM12. THE SPC HAS OUTLOOKED THE SERN ZONES FOR SEVERE WEATHER. SEE SWODY3 FOR DETAILS. FRIDAY THROUGH TUESDAY...THE UPPER LEVEL LOW SPINS ACROSS THE MIDWEST. THE OFFICIAL FCST CLOSELY FOLLOWS THE HPC GRIDS. GENERALLY DRY STABLE AND SEASONABLE CONDITIONS ARE EXPECTED AS HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE REGION. && .AVIATION... CONVECTION WILL BECOME MORE WIDESPREAD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND OVERNIGHT HOURS. MVFR TO IFR CONDITIONS WILL BE THE PRIMARY THREAT TO AVIATION TONIGHT AS BOTH CEILINGS AND VSBYS COLLAPSE AROUND THE STRONGER STORMS. IN THE STRONGEST STORM LIFR CONDITIONS MAY ALSO PERSIST FOR A TIME AS THE HEAVY RAINFALL HAS BEEN DROPPING VSBY TO BELOW A MILE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NEB ZONES 010- 058-069 027>029-038-059-070-071. TORNADO WATCH NUMBER 304 UNTIL 9 PM CDT. && CDC
Hazardous weather outlook, May 29, 3:52 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT TUE MAY 29 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-301200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 352 PM CDT TUE MAY 29 2007 /252 PM MDT TUE MAY 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL CONTINUE WELL THROUGH THE OVERNIGHT HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. HEAVY RAINFALL HAS BEEN AND WILL CONTINUE TO BE THE MAIN THREAT TO THE AREA. LARGE AMOUNTS OF RAINFALL HAS FALLEN OVER A LARGE PORTIONS OF THE AREA AND ADDITIONAL PRECIPITATION WILL CAUSE FLOODING IN A SHORT TIME PERIOD. FLASH FLOOD WATCHES ARE IN EFFECT OVER SOUTHWEST NEBRASKA INTO PORTIONS OF NORTH CENTRAL NEBRASKA. AREAS MOST VULNERABLE TO FLASH FLOODING CONTINUE TO BE ALONG AND SOUTH OF AN GRANT TO BROKEN BOW LINE. ISOLATED STORMS...MAINLY ACROSS THE FAR SOUTHWEST MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL AND SOUTHWEST NEBRASKA THURSDAY NIGHT AND FRIDAY. ANOTHER WEAK FRONT PIVOTING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA WILL GENERATE STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, May 29, 1:31 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
131 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM FLASH FLOOD 10 E DICKENS 40.83N 100.80W
05/29/2007 LINCOLN NE PUBLIC
WATER OVER HIGHWAY 23
&&
HENDERSONLocal storm report, May 29, 2:32 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 N ELSIE 40.90N 101.39W
05/29/2007 E0.88 INCH PERKINS NE PUBLIC
&&
HENDERSONLocal storm report, May 29, 2:58 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 8 S ARNOLD 41.31N 100.19W
05/29/2007 CUSTER NE CO-OP OBSERVER
WATER RUNNING OVER ROAD
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 43 min |
| May 28, 7:38 PM CDT | Flash Flood Warning | LBF | Hayes | 4 hr |
| May 28, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 45 min |
| May 28, 7:59 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 4 hr |
| May 28, 8:26 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 8:41 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 10:24 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 55 min |
| May 28, 11:41 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| May 29, 3:15 AM CDT | Flash Flood Watch | LBF | Boyd, Chase, Custer, Frontier, Garfield, Hayes and 5 more | 32 hr |
| May 29, 12:40 PM CDT | Tornado Warning | LBF | Lincoln | 35 min |
| May 29, 1:17 PM CDT | Flash Flood Warning | LBF | Lincoln | 88 min |
| May 29, 1:50 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 40 min |
| May 29, 2:36 PM CDT | Flash Flood Warning | LBF | Custer, Lincoln, Logan | 114 min |
| May 29, 4:29 PM CDT | Flash Flood Warning | LBF | Loup | 6 hr |
| May 29, 4:31 PM CDT | Tornado Warning | LBF | Lincoln | 29 min |
| May 29, 4:35 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| May 29, 4:41 PM CDT | Flash Flood Warning | LBF | Chase, Frontier, Hayes | 6 hr |
| May 29, 5:33 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 27 min |
| May 29, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| May 29, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 29, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 27 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.